Illinois Journal of Mathematics

Joint continuity in semitopological semigroups

J. D. Lawson

Full-text: Open access

Abstract

The principal goal of this paper is squeezing out points of joint continuity from a separately continuous action of a semigroup on a topological space. The paper itself is a variation on a theme by R.Ellis, who showed that separate continuity on a locally compact Hausdorff group implies joint continuity for the multiplication function $[6]$. The paper closes with several diverse applications.

Article information

Source
Illinois J. Math., Volume 18, Issue 2 (1974), 275-285.

Dates
First available in Project Euclid: 20 October 2009

Permanent link to this document
https://projecteuclid.org/euclid.ijm/1256051229

Digital Object Identifier
doi:10.1215/ijm/1256051229

Mathematical Reviews number (MathSciNet)
MR0335674

Zentralblatt MATH identifier
0278.22002

Subjects
Primary: 22A15: Structure of topological semigroups
Secondary: 54H15: Transformation groups and semigroups [See also 20M20, 22-XX, 57Sxx]

Citation

Lawson, J. D. Joint continuity in semitopological semigroups. Illinois J. Math. 18 (1974), no. 2, 275--285. doi:10.1215/ijm/1256051229. https://projecteuclid.org/euclid.ijm/1256051229


Export citation